Alert archive / Arizona / High Wind Warnings in 2014
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Mar 26, 2014, 9:33 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 11 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2014, 9:33 AM MST (16:33 UTC)
- Expired
- Mar 26, 2014, 9:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:15 AM MST | DUST STORM | 5 Wsw Dennehotso, AZ | VISIBILITY NEAR 1000 FEET |
| Mar 26, 11:30 AM MST | NON-TSTM WND GST 66 | Two Guns, AZ | RWIS |
| Mar 26, 11:54 AM MST | NON-TSTM WND GST 62 | Winslow, AZ | |
| Mar 26, 12:35 PM MST | NON-TSTM WND GST 58 | Show Low, AZ | |
| Mar 26, 12:51 PM MST | NON-TSTM WND GST 69 | Winslow, AZ | |
| Mar 26, 1:00 PM MST | NON-TSTM WND DMG | Winslow, AZ | DAMAGE TO ROOF OF COMMERCIAL BLDG AND TREE UPROOTED |
| Mar 26, 2:39 PM MST | NON-TSTM WND GST 58 | 6 Wnw Joseph City, AZ | |
| Mar 26, 2:50 PM MST | DUST STORM | Many Farms, AZ | VISIBILITY UNDER A QUARTER MILE |
| Mar 26, 3:16 PM MST | NON-TSTM WND GST 60 | St. Johns, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS75 KFGZ 261633 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 933 AM MST WED MAR 26 2014 ...SPRING STORM SYSTEM TO BRING STRONG WINDS AND BLOWING DUST TODAY... .A SPRING STORM SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY BRINGING STRONG SOUTHWEST WINDS AND AREAS OF BLOWING DUST. BLOWING DUST IS EXPECTED TO BE MOST PREVALENT IN THE CHINLE VALLEY OF NORTHEAST ARIZONA WITH MORE LOCALIZED BLOWING DUST IN THE LITTLE COLORADO RIVER VALLEY. AZZ010-270045- /O.UPG.KFGZ.WI.Y.0006.140326T1800Z-140327T0400Z/ /O.NEW.KFGZ.HW.W.0001.140326T1633Z-140327T0400Z/ /O.EXT.KFGZ.DS.W.0002.140326T1633Z-140327T0400Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 933 AM MST WED MAR 26 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... ...DUST STORM WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE WIND ADVISORY HAS BEEN UPGRADED. * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * VISIBILITY...BLOWING DUST WILL LIKELY REDUCE VISIBILITIES BELOW ONE QUARTER MILE. * IMPACTS...TRAVEL DIFFICULTIES DUE TO LOW VISIBILITIES AND STRONG WINDS. HEALTH IMPACTS TO INDIVIDUALS WITH RESPIRATORY PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS VISIBILITIES ARE LESS THAN ONE QUARTER MILE DUE TO BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>014-040-270045- /O.UPG.KFGZ.WI.Y.0006.140326T1800Z-140327T0400Z/ /O.NEW.KFGZ.HW.W.0001.140326T1633Z-140327T0400Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 933 AM MST WED MAR 26 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE WIND ADVISORY HAS BEEN UPGRADED. * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 50 TO 55 MPH. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS AND LOW VISIBILITIES IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ018-037-038-270045- /O.EXB.KFGZ.WI.Y.0006.140326T1633Z-140327T0400Z/ NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE... SEDONA 933 AM MST WED MAR 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>009-015>017-039-270045- /O.EXT.KFGZ.WI.Y.0006.140326T1633Z-140327T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW 933 AM MST WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
338 WWUS75 KFGZ 261638 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 938 AM MST WED MAR 26 2014 ...SPRING STORM SYSTEM TO BRING STRONG WINDS AND BLOWING DUST TODAY... .A SPRING STORM SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY BRINGING STRONG SOUTHWEST WINDS AND AREAS OF BLOWING DUST. BLOWING DUST IS EXPECTED TO BE MOST PREVALENT IN THE CHINLE VALLEY OF NORTHEAST ARIZONA WITH MORE LOCALIZED BLOWING DUST IN THE LITTLE COLORADO RIVER VALLEY. AZZ010-270045- /O.CON.KFGZ.DS.W.0002.000000T0000Z-140327T0400Z/ /O.CON.KFGZ.HW.W.0001.000000T0000Z-140327T0400Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 938 AM MST WED MAR 26 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * VISIBILITY...BLOWING DUST WILL LIKELY REDUCE VISIBILITIES BELOW ONE QUARTER MILE. * IMPACTS...TRAVEL DIFFICULTIES DUE TO LOW VISIBILITIES AND STRONG WINDS. HEALTH IMPACTS TO INDIVIDUALS WITH RESPIRATORY PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS VISIBILITIES ARE LESS THAN ONE QUARTER MILE DUE TO BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>014-040-270045- /O.CON.KFGZ.HW.W.0001.000000T0000Z-140327T0400Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 938 AM MST WED MAR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS AND LOW VISIBILITIES IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>009-015>018-037>039-270045- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-140327T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW... PAYSON...COTTONWOOD...CAMP VERDE...SEDONA 938 AM MST WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
680 WWUS75 KFGZ 261902 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1202 PM MST WED MAR 26 2014 ...SPRING STORM SYSTEM TO BRING STRONG WINDS AND BLOWING DUST TODAY... .A SPRING STORM SYSTEM WILL MOVE INTO NORTHERN ARIZONA TODAY BRINGING STRONG SOUTHWEST WINDS AND AREAS OF BLOWING DUST. BLOWING DUST IS EXPECTED TO BE MOST PREVALENT IN THE CHINLE VALLEY OF NORTHEAST ARIZONA WITH MORE LOCALIZED BLOWING DUST IN THE LITTLE COLORADO RIVER VALLEY. AZZ010-270315- /O.CON.KFGZ.DS.W.0002.000000T0000Z-140327T0400Z/ /O.CON.KFGZ.HW.W.0001.000000T0000Z-140327T0400Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 1202 PM MST WED MAR 26 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * VISIBILITY...BLOWING DUST WILL LIKELY REDUCE VISIBILITIES BELOW ONE QUARTER MILE. * IMPACTS...TRAVEL DIFFICULTIES DUE TO LOW VISIBILITIES AND STRONG WINDS. HEALTH IMPACTS TO INDIVIDUALS WITH RESPIRATORY PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS VISIBILITIES ARE LESS THAN ONE QUARTER MILE DUE TO BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>014-040-270315- /O.NEW.KFGZ.DU.Y.0001.140326T1902Z-140327T0400Z/ /O.CON.KFGZ.HW.W.0001.000000T0000Z-140327T0400Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 1202 PM MST WED MAR 26 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH. * VISIBILITY...BLOWING DUST WILL DECRASE THE VISIBILITY TO AS LOW AS 1/4 MILE AT TIMES. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS AND LOW VISIBILITIES IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ AZZ039-270315- /O.NEW.KFGZ.DU.Y.0001.140326T1902Z-140327T0400Z/ /O.CON.KFGZ.WI.Y.0006.000000T0000Z-140327T0400Z/ BLACK MESA AREA- 1202 PM MST WED MAR 26 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * VISIBILITY...BLOWING DUST WILL DECRASE THE VISIBILITY TO AS LOW AS 1/4 MILE AT TIMES. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ AZZ004>009-015>018-037-038-270315- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-140327T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW... PAYSON...COTTONWOOD...CAMP VERDE...SEDONA 1202 PM MST WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
405 WWUS75 KFGZ 262201 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 PM MST WED MAR 26 2014 ...SPRING STORM SYSTEM TO BRING STRONG WINDS AND BLOWING DUST TODAY... .A SPRING STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA THIS EVENING WITH STRONG SOUTHWEST WINDS AND AREAS OF BLOWING DUST. BLOWING DUST IS EXPECTED TO BE MOST PREVALENT IN THE CHINLE VALLEY OF NORTHEAST ARIZONA WITH MORE LOCALIZED BLOWING DUST IN THE LITTLE COLORADO RIVER VALLEY. AZZ010-270400- /O.CON.KFGZ.DS.W.0002.000000T0000Z-140327T0400Z/ /O.CON.KFGZ.HW.W.0001.000000T0000Z-140327T0400Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 301 PM MST WED MAR 26 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * VISIBILITY...BLOWING DUST WILL LIKELY REDUCE VISIBILITIES BELOW ONE QUARTER MILE. * IMPACTS...TRAVEL DIFFICULTIES DUE TO LOW VISIBILITIES AND STRONG WINDS. HEALTH IMPACTS TO INDIVIDUALS WITH RESPIRATORY PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS VISIBILITIES ARE LESS THAN ONE QUARTER MILE DUE TO BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>014-040-270400- /O.CON.KFGZ.HW.W.0001.000000T0000Z-140327T0400Z/ /O.CON.KFGZ.DU.Y.0001.000000T0000Z-140327T0400Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 301 PM MST WED MAR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH. * VISIBILITY...BLOWING DUST WILL DECREASE THE VISIBILITY TO AS LOW AS 1/4 MILE AT TIMES. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS AND LOW VISIBILITIES IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ AZZ039-270400- /O.CON.KFGZ.DU.Y.0001.000000T0000Z-140327T0400Z/ /O.CON.KFGZ.WI.Y.0006.000000T0000Z-140327T0400Z/ BLACK MESA AREA- 301 PM MST WED MAR 26 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * VISIBILITY...BLOWING DUST WILL DECREASE THE VISIBILITY TO AS LOW AS 1/4 MILE AT TIMES. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ AZZ004>009-015>018-037-038-270400- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-140327T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW... PAYSON...COTTONWOOD...CAMP VERDE...SEDONA 301 PM MST WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * IMPACTS...TRAVEL DIFFICULTIES DUE TO STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
077 WWUS75 KFGZ 270359 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 859 PM MST WED MAR 26 2014 AZZ010-270500- /O.EXP.KFGZ.DS.W.0002.000000T0000Z-140327T0400Z/ /O.EXP.KFGZ.HW.W.0001.000000T0000Z-140327T0400Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 859 PM MST WED MAR 26 2014 ...DUST STORM WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... WINDS ARE BECOMING LIGHTER AND WIDESPREAD BLOWING DUST IS NO LONGER ANTICIPATED. $$ AZZ011>014-040-270500- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-140327T0400Z/ /O.EXP.KFGZ.DU.Y.0001.000000T0000Z-140327T0400Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 859 PM MST WED MAR 26 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... WINDS ARE BECOMING LIGHTER AND WIDESPREAD BLOWING DUST IS NO LONGER ANTICIPATED. $$ AZZ039-270500- /O.EXP.KFGZ.DU.Y.0001.000000T0000Z-140327T0400Z/ /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-140327T0400Z/ BLACK MESA AREA- 859 PM MST WED MAR 26 2014 ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... WINDS ARE BECOMING LIGHTER AND WIDESPREAD BLOWING DUST IS NO LONGER ANTICIPATED. $$ AZZ004>009-015>018-037-038-270500- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-140327T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW... PAYSON...COTTONWOOD...CAMP VERDE...SEDONA 859 PM MST WED MAR 26 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... WINDS ARE BECOMING LIGHTER THIS EVENING...AND THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 26, 9:20 AM MST, 13 minutes earlier.
Area forecast discussion, Mar 26, 9:20 AM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST WED MAR 26 2014 .SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS THE SOUTHWEST TODAY. THIS WILL BRING WINDY TO VERY WINDY AND COOLER CONDITIONS WITH A CHANCE OF RAIN AND SNOW SHOWERS INTO THURSDAY...ALONG WITH BLOWING DUST IN THE VALLEYS OF NORTHEAST ARIZONA. WARMER AND MAINLY DRY WEATHER WILL THEN RETURN FRIDAY THROUGH THE WEEKEND. && .DISCUSSION...STRONG WINDS SEEN IN THE KFGZ 12Z SOUNDING SHOWED STRONG WINDS JUST OFF THE SURFACE...30-45KTS. THESE STRONG WINDS HAVE ALREADY BEEN OBSERVED MIXING TO THE SURFACE IN A FEW PLACES ALONG THE MOGOLLON RIM. NEW GUIDANCE IS SHOWING SLIGHTLY STRONGER WINDS FOR TODAY. WILL UPDATE THE FORECAST TO INCREASE THE WINDS. THIS WILL BUMP THE ZONES NORTHEAST OF THE MOGOLLON RIM IN TO THE HIGH WIND CATEGORY...AND WILL PUT THE ZONES SOUTH OF THE MOGOLLON RIM INTO ADVISORY. WILL BE UPDATING THE NPW TO ADD MORE ZONES...INCREASE THE WIND SPEEDS...AND START IT EARLIER. POP GRIDS LOOK GOOD FOR NOW. && .PREV DISCUSSION...A STORM SYSTEM OVER THE ERN PACIFIC WILL MOVE ACROSS THE SOUTHWEST TODAY. THIS WILL BRING STRONG SOUTHWEST WINDS ALONG WITH A CHANCE OF RAIN AND HIGH ELEVATION SNOW SHOWERS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. PCPN AMOUNTS ARE EXPECTED TO BE LIGHT. AFTERNOON TEMPS TODAY WILL BE ABOUT 10 DEGREES COOLER THAN YESTERDAYS READINGS. WIND ADVISORIES REMAIN IN EFFECT FOR MOST OF NRN AZ. A DUST STORM WARNING HAS BEEN ISSUED FOR THE CHINLE VALLEY AREA WHERE VISIBILITIES BELOW ONE QUARTER MILE ARE EXPECTED. A TRAILING DISTURBANCE WILL KEEP THE WX UNSETTLED WITH ISOLATED SHOWERS INTO THURSDAY NIGHT. HIGH PRESSURE WILL REBUILD FOR THE WEEKEND INTO EARLY NEXT WEEK FOR FAIR AND WARMER WEATHER. && .AVIATION...FOR THE 18Z PACKAGE...SW WINDS 20-35 KT WITH GUSTS 35-50 KT IN MOST AREAS TODAY. AREAS OF BLOWING DUST COULD DEVELOP NORTH OF A KPGA-KINW-KSJN LINE...WITH SEVERE BLOWING DUST (<1/4 MILE VSBY) POSSIBLE IN THE CHINLE VALLEY FROM CHINLE TO KAYENTA. SCATTERED -SHRA WILL DEVELOP THIS AFTERNOON FROM KFLG NORTHWARD WITH ISOLATED -SHRA ELSEWHERE. WINDS DECREASING BY 02Z-04Z...SHOWERS DECREASING AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM UNTIL 9 PM MST TODAY FOR AZZ004>009-15>017-039-040. DUST STORM WARNING UNTIL 9 PM MST TODAY FOR AZZ010. HIGH WIND WARNING UNTIL 9 PM TODAY AZ010>14. && PUBLIC.........MAS/DB AVIATION.......JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 26, 3:00 AM MST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 AM MST WED MAR 26 2014 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 300 AM MST WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STORM SYSTEM OVER THE EASTERN PACIFIC WILL MOVE ACROSS THE SOUTHWEST TODAY AND WILL BRING STRONG WINDS AND A CHANCE OF PRECIPITATION. WIND SPEEDS ARE EXPECTED TO REACH 20 TO 35 MPH BY AFTERNOON...WITH GUSTS 40 TO 55 MPH OVER MUCH OF NORTHERN ARIZONA. BLOWING DUST WILL AFFECT THE VALLEYS OF NORTHEASTERN ARIZONA. A WIND ADVISORY IS IN EFFECT FOR MOST OF NORTHERN ARIZONA...AND A DUST STORM WARNING IS IN EFFECT FOR THE CHINLE VALLEY. PLEASE SEE THE PRODUCT PHXNPWFGZ FOR MORE DETAILS. COLDER AIR WILL ARRIVE BY LATE AFTERNOON...WITH SCATTERED RAIN AND SNOW SHOWERS DEVELOPING AND LASTING THROUGH WEDNESDAY NIGHT. THE BEST CHANCE FOR SHOWERS WILL BE OVER THE NORTHERN THIRD OF ARIZONA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:02 PM MST | Blowing Dust Advisory | FGZ | Apache, Coconino, Navajo | 9 hr |
Nearby
High Wind Warnings in Arizona, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.